Heart & Cardiology/Irbesartan

Advertisement


Question
Doctor
I an currently irbesartan for hypertension. In spite of following a very healthy diet for the last year, and losing weight, I am still overweight with most of it on a very large, bloated abdomen. I am wondering if it could be a side effect of the irbesartan? I was hesitant to discontine it in the past, but now that I am losung weight everywhere except my abdomen, and because of lifestyle changes my  my blood pressure has stayed in a normal range,I feel it is safe to go off it for a while, to see if that is the problem. Weight gain and swelling is a side effect of irbesartan.  Thanks for your thoughts!

Answer
Hi,

Im not familiar with that being a common side effect of the drug. If concerned i would discuss with the prescriber and see if a trial of avoidance would be warranted. Unfortunately its not possible for me to be more specific without a history and physical s of course there could be many reasons for the symptoms.  

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Mustafa Ahmed MD

Expertise

Cardiology, Interventional Cardiology, Cardiac Surgery, Hypertension, Pulmonary Embolism, Structural and Valve Disease

Experience

Board Certification Internal Medicine and Cardiology Interventional and Structural Cardiology

Organizations
http://blog.myheart.net

Publications
Multiple Publications In High Quality Peer Reviewed Journals. Internationally Recognized.

Education/Credentials
MD from The Royal Victoria University of Manchester, England Medicine, Cardiology, Interventional Cardiology, Research Training - University of Alabama

©2016 About.com. All rights reserved.